Ohio, 2013

Flood in Ohio, July 11 to 15, 2013

July 11 to 15, 2013 · NWS PBZ · 1 event in 1 county or zone

Portions of Dover in Tuscarawas were flooding downstream from Dover dam due to releases from previous heavy rains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Portions of Dover in Tuscarawas were flooding downstream from Dover dam due to releases from previous heavy rains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 11, 5:14 AM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 11, 5:14 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
614 AM EDT THU JUL 11 2013

.SYNOPSIS...
A COLD FRONT WILL EXIT THE REGION TODAY...FOLLOWED BY BUILDING HIGH
PRESSURE THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NR DAWN UPDATE WAS ISSUED TO ADJUST HOURLY TRENDS OF CLDS AND
TEMPS.

A CDFNT NR I 80 WL CONT TO DROP SWD AND EXIT THE RGN TDA. ONLY
SLGT CHC FOR SHWRS UNTIL FROPA. FAR SE OF PIT A TSTM IS PSBL
BEFORE FROPA BUT MOST ACTIVITY WL BE WELL TO THE S. SFC HIGH PRES
WL BLD IN BEHIND THE FNT. EXP BLO AVG TEMPS TDA...ALG WITH LESS
HUMID CONDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
SFC HIGH PRES IS EXPD TO MAINTAIN CTRL THRU THE PD. AN UPR LVL
TROF WL MOVE ACRS THE GT LKS TNGT...AND DVLP INTO A CLOSED LOW OVR
CNTRL PA FRI AND SAT. MOISTURE EXPD TO REMAIN VRY LMTD WITH DRY NE
FLOW SO KEPT A DRY FCST GOING. TEMPS SHOULD GRDLY WARM TO AVG LVLS
BY SAT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AN UPR LOW OVR IS EXPD TO RETROGRADE W OF THE AREA ERLY IN THE PD
AS AN UPR HIGH BLDS W ACRS THE NERN CONUS THRU ERLY NEXT WK. AGAIN
MOISTURE IS LMTD SO MAINTAINED A MOSTLY DRY FCST THRU ERLY IN THE
WK. MDL PROGS INDICATE THE UPR HIGH WL BEGIN TO BREAK DOWN BY MID
WEEK WITH INCRG INSTBY...SO MENTIONED LOW CHC POPS AGAIN THEN.
WARM SRLY FLOW SHOULD BRING ABV AVG TEMPS THRU THE PD.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
CONDITION IMPROVEMENT FM MVFR AND IFR ST CAN BE EXPECTED THIS MRNG
AS A CDFNT COMPLETES A SLIDE ACRS THE REGION. GENL VFR CAN BE THEN
BE EXPECTED INTO TNGT.

OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/...
NO WIDESPREAD IFR WEATHER FORECAST.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 11, 2:58 AM EST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 AM EDT THU JUL 11 2013

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-120800-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
358 AM EDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

07

In the hours before

Local storm report, Jul 11, 8:57 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
957 AM EDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      NEW PHILADELPHIA        40.49N  81.44W
07/10/2013                   TUSCARAWAS         OH   911 CALL CENTER

            NUMEROUS ROADS REPORTED CLOSED ACROSS THE NEW
            PHILADELPHIA AREA

&&

EVENT NUMBER PBZ1302521

DARNLEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Tuscarawas

When
July 11, 9:00 AM EST to July 15, 12:00 PM EST
Where
Tuscarawas County, 2.31 mi SW of Valley Jct to 2.52 mi SW of Valley Jct
Cause
Heavy Rain
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
40.557, -81.412

Emergency management reported some minor flooding of roads and property downstream from Dover Dam.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461730.